Ohio, 2002Tornadoes in Ohio, November 10, 2002
November 10, 2002 · NWS CLE · 3 events in 3 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $14 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 10, 1:50 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 1:50 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST SUN NOV 10 2002
WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH. CDFNT MOVG THRU
TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC.
.CLE...
OH...SVR TSTM WATCH TIL 7 PM NW OH.
PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 11 hours 3 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...
SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON.
SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND
THEN MOVE EAST ACROSS THE CWA. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Tornado, Seneca
- When
- November 10, 5:15 PM EST to 5:38 PM EST
- Where
- Seneca County, Tiffin
- Rating
- F3
- Path length
- 21 mi
- Path width
- 100 yd
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $13 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.100, -83.167
An F1 tornado touched down southwest of Tiffin near the Seneca County Airport. The tornado moved east northeast and strengthened to F3 intesity as it crossed U.S. Highway 224 and moved into Tiffin. The Honey Creek subdivision along County Road 19 near US 224 was hard hit. Six homes on Nantucket Drive in the subdivision were destroyed and many other homes damaged. As the tornado continued across the southern part of Tiffin it leveled a business along State Route 231 and destroyed several homes on Siesta Drive just east of State Route 231. A retirement community along St. Francis Avenue and just north of Siesta Drive was also hard hit by the tornado. Eight homes in the community were destroyed with five more damaged enough to be declared uninhabitable. Another 25 homes sustained lesser amounts of damage and several cars were found lying upside down. The tornado weakened to F2 intensity as it crossed State Route 100 and moved over Greenlawn Cemetary. From the cemetary, the tornado began to move in more of a northeasterly direction and briefly weakened to F1 intensity as it passed to the east of Heidelburg College. The tornado reintensified to F2 as it crossed State Route 18 and continued northeast across open country where it damaged many more homes and buildings. The tornado reached strong F3 intensity for several miles to the northwest and north of Republic. A 24 year old male was killed and two other people seriously injured when a home in Scipio Township on County Road 38 near County Road 43 was swept off of it's foundation. Two other homes nearby were also leveled. The tornado remained on the ground for another ten miles and gradually weakened to F2 intensity. It finally lifted south of State Route 18 near Fireside. Later, the same parent thunderstorm spawned another tornado a few miles away in Huron County. Overall, this tornado destroyed 32 homes and businesses, heavily damaged another eight and slightly damaged around 70 homes in Seneca County. Dozens of cars were also damaged and destroyed with downed trees and power poles numbering in the hundreds. The damage path from this tornado was roughly 21 miles in length and over 200 yards in width at times.
Tornado, Huron
- When
- November 10, 5:42 PM EST to 5:50 PM EST
- Where
- Huron County, Hunts Corner
- Rating
- F1
- Path length
- 7.5 mi
- Path width
- 50 yd
- Property damage
- $800,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.217, -82.767
The same thunderstorm that produced the deadly Seneca County tornado spawned another tornado in northwestern Huron County. This tornado touched down near the intersection of Young Road and State Route 4 southeast of Bellevue and northwest of Hunts Corners. The tornado moved northeast for around seven and a half miles before entering Erie County north of Monroeville near the intersection of Section Line Road and State Route 113. The tornado caused some damage in Lyme Township. The township hall and garage located on Young Road near Section Line Road were severely damaged. Trucks and other heavy equipment stored in the garage were destroyed. As the tornado continued northeast it destroyed a few barns and caused minor damage to some homes. Many trees and power poles were downed along the damage path which was mostly 25 to 50 yards in width.
Tornado, Erie
- When
- November 10, 5:50 PM EST to 5:56 PM EST
- Where
- Erie County, Kimball
- Rating
- F1
- Path length
- 5 mi
- Path width
- 50 yd
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.317, -82.700
A tornado moved into Erie County from Huron County to the southeast of Kimball near the intersection of Section Line Road and State Route 113. The tornado continued east northeast in the county for around five miles and dissipated north of Milan near the intersection of U.S. Highway 250 and State Route 13. Several high voltage transmission poles were toppled by the tornado in Milan Township. A few homes sustained minor damage and several barns were destroyed. Many trees were downed along the damage path which was generally 25 to 50 yards in width.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Seneca | 2002-11-10 | 24 | Male | Permanent Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
- Tornadoes and Damaging Wind in Ohio, November 10, 20024 injured · $15 million · F2 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322422, 5322524, 5322525.